Dynamics of a chemostat with periodic nutrient supply and delay in the growth

Amster, Pablo; Robledo, Gonzalo; Sepulveda, Daniel


This paper introduces a new consideration in the well known chemostat model of a one-species with a periodic input of single nutrient with period omega, which is described by a system of differential delay equations. The delay represents the interval time between the consumption of nutrient and its metabolization by the microbial species. We obtain a necessary and sufficient condition ensuring the existence of a positive periodic solution with period omega. Our proof is based firstly on the construction of a Poincare type map associated to an omega-periodic integro-differential equation and secondly on the existence of zeroes of an appropriate function involving the fixed points of the above mentioned map, which is proved by using Whyburn's Lemma combined with the Leray-Schauder degree. In addition, we obtain a uniqueness result for sufficiently small delays.

Más información

Título según WOS: ID WOS:000576895500001 Not found in local WOS DB
Título de la Revista: NONLINEARITY
Volumen: 33
Número: 11
Fecha de publicación: 2020
Página de inicio: 5839
Página final: 5860


Notas: ISI